MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29982
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure a flexor ansel guiding sheath was leaking from the valve and they could not stop the bleeding.It is currently unknown how the procedure was completed.No portion of the device was left within the procedure.The patient did not require any additional procedures or prolonged hospitalization.No adverse effects to the patient were reported.Additional information was requested.
 
Event or Problem Description
Device was returned to cook on 08oct2021.Additional information received 02nov2021.The leak was noted during insertion of the device.The access site was the superficial femoral artery.There was no patient tortuosity, calcification, or scarred anatomy reported.The procedure was completed by replacing with another device.
 
Additional Manufacturer Narrative
H3: device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unknown procedure a flexor ansel guiding sheath was leaking from the valve and they could not stop the bleeding.The leak was noted during insertion of the device.The access site was the superficial femoral artery.There was no patient tortuosity, calcification, or scarred anatomy reported.The procedure was completed by replacing with another device.No portion of the device was left within the procedure.The patient did not require any additional procedures or prolonged hospitalization.No adverse effects to the patient were reported.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.The complainant returned one used flexor ansel guiding sheath (kcfw-6.0-18/38-45-rb-anl1-hc) to cook for investigation.Physical examination of the device showed a leak from the check-flo valve.Tip damage was also noted to the distal tip of the dilator.In response to this incident, cook reviewed the device history record (dhr).The dhr for the reported lot records no non-conformances.The dhr for 2 subassembly lots records 2 relevant non-conformances.Although these non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped, and there are 100% inspections to capture this non-conformance.A database search for complaints on the reported lot found one additional complaint from the field for a different failure mode.Although there has been another related complaint for a different failure mode, there are 100% inspections to capture this non-conformance.Adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and it was concluded that there is no evidence that non-conforming product exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the product labeling.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: potential adverse events ¿bleeding¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12547214
Report Number1820334-2021-02240
Device Sequence Number20120398
Product Code DYB
UDI-Device Identifier00827002299825
UDI-Public(01)00827002299825(17)230831(10)NS13398810
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberG29982
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL1-HC
Device Lot NumberNS13398810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer10/08/2021
12/21/2021
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date11/08/2021
01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK CXI 2.6FR
Patient SexUnknown